Be Child Safe

Child Safety

Pfizer has recalled bubble-gum flavored Children’s Advil pain reliever

| 0 comments

Pfizer has recalled 28,000 bottles of its bubble-gum flavored Children’s Advil pain reliever because incorrect markings on the dosage cup may cause some children to overdose. The cup markings are in teaspoons and the instructions on the label are in milliliters, the company said.

A teaspoon contains approximately five milliliters. Pfizer Consumer Healthcare, a division of Pfizer Inc., said one lot of the 4-ounce bottles of bubble-gum flavored Children’s Advil Suspension were distributed nationwide in May and June.

To see the bottle you bought is included in the recall, they have a November 2020 expiration date, the marked code R51129 and a UPC number 3-0573-0207-30-0.

Children’s Advil is commonly used for fevers and minor pain relief from conditions like colds, flu, sore throat, headaches and toothaches.The most common symptoms associated with ibuprofen overdose include nausea, vomiting, headache, drowsiness, blurred vision and dizziness.

Pfizer said it notified wholesalers, distributors and retailers to arrange for the return of any recalled products, stop distributing it immediately and contact any outlets that might be selling it. About one third of the bottles never made it to market, a Pfizer spokesperson told CBS News.

What you should do if you have an affected bottle:

  • For instructions on returning product or additional assistance, call Stericycle at (800) 805- 3093 from 8 a.m.-5 p.m. EDT, Monday through Friday.
  • For questions regarding the recall or to report an adverse event, call the Pfizer Consumer Healthcare information line at (800) 882-3845, from 9 a.m.-5 p.m. EDT, Monday through Friday.

Reporting from patch.com.

BeSafeChild.org is an informational site devoted to keeping children safe and informing parents, family members and caregivers of current issues affecting child health and safety.